[Skip to Content]
[Skip to Content Landing]
Article
May 2, 1908

UNEXPECTED AURAL EFFECTS OF SOME COMMON DRUGS.

JAMA. 1908;L(18):1418-1419. doi:10.1001/jama.1908.25310440028004

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

AURAL IODISM FROM POTASSIUM IODID. 

History.  —Dr. G., aged 29, was seen by me June 12, 1904. He had contracted syphilis a year before that date. He had noticed only a papular eruption and was under the influence of mercurials. Six weeks before his visit to me he began to take potassium iodid (gr. x, t.i.d.). After five or six doses, he manifested a slight iodism of the upper respiratory tract. His hearing was normal in the evening of the second day of the administration of the iodid. On rising, the next morning, he found he was deaf on the left side. Besides some hissing tinnitus, he had no other aural symptoms.

Examination.  —It was found that the drum head was retracted and that the tuning forks were all heard by bone but not by air conduction. The acoumeter was not heard. He had stopped the iodid of potassium and

First Page Preview View Large
First page PDF preview
First page PDF preview
×